Mathematische Zeitschrift

, Volume 272, Issue 3, pp 937–945

Sylow 2-subgroups of rational solvable groups


DOI: 10.1007/s00209-011-0965-9

Cite this article as:
Isaacs, I.M. & Navarro, G. Math. Z. (2012) 272: 937. doi:10.1007/s00209-011-0965-9


A long-standing conjecture proposes that a Sylow 2-subgroup S of a finite rational group must be rational. In this paper we provide a counterexample to this conjecture, but we show that if G is solvable and S has nilpotence class 2, then S actually is rational.


Rational group Sylow 2-subgroup 2-rational 

Mathematics Subject Classification (2010)

20C15 20D10 20D20 

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of WisconsinMadisonUSA
  2. 2.Departament d’AlgebraUniversitat de ValenciaBurjassot, ValenciaSpain

Personalised recommendations